Alert archive / Nebraska / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 232, NWS North Platte, NE

July 9, 2014Custer County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jul 9, 2014, 7:59 PM CDT for Custer County, Nebraska. It was in force for 46 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 9, 2014, 7:59 PM CDT (00:59 UTC)
Expired
Jul 9, 2014, 8:45 PM CDT
In force
46 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Custer County, NE

The radar

The North Platte radar (KLNX), 116 km from the middle of the area, began a volume at 00:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 9, 8:03 PM CDTTSTM WND GST 602 S Comstock, NEESTIMATED WIND TO 60 MPH WITH NICKEL TO QUARTER SIZE HAIL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 9, 5:42 PM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 1.0 hours before the alert went out and 249 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2014-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2014-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1933 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
115 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

778 
WUUS53 KLBF 100059
SVRLBF
NEC041-100145-
/O.NEW.KLBF.SV.W.0232.140710T0059Z-140710T0145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
759 PM CDT WED JUL 9 2014

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL CUSTER COUNTY IN CENTRAL NEBRASKA...

* UNTIL 845 PM CDT

* AT 755 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR COMSTOCK...
  AND MOVING SOUTHEAST AT 55 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  WESTERVILLE...MASON CITY AND GAVIN SIDING.

THIS INCLUDES HIGHWAY 2 BETWEEN MILE MARKERS 302 AND 307.

THIS INCLUDES HIGHWAY 92 BETWEEN MILE MARKERS 302 AND 308.

THIS INCLUDES HIGHWAY 183 BETWEEN MILE MARKERS 91 AND 112.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN NORTH
PLATTE.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 4156 9966 4164 9921 4145 9921 4139 9919
      4114 9920
TIME...MOT...LOC 0100Z 329DEG 47KT 4149 9923

HAIL...1.00IN
WIND...60MPH

$$

JACOBS
3 follow-up statements
672 
WWUS53 KLBF 100113
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
813 PM CDT WED JUL 9 2014

NEC041-100145-
/O.CON.KLBF.SV.W.0232.000000T0000Z-140710T0145Z/
CUSTER NE-
813 PM CDT WED JUL 9 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
CUSTER COUNTY UNTIL 845 PM CDT...

AT 809 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES WEST OF
ARCADIA...AND MOVING SOUTHEAST AT 55 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED. 60 MPH WIND AND QUARTER SIZE HAIL WAS 
REPORTED 2 MILES SOUTH OF COMSTOCK AT 803 PM CDT.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
GAVIN SIDING.

THIS INCLUDES HIGHWAY 2 BETWEEN MILE MARKERS 303 AND 307.

THIS INCLUDES HIGHWAY 92 BETWEEN MILE MARKERS 302 AND 308.

THIS INCLUDES HIGHWAY 183 BETWEEN MILE MARKERS 93 AND 107.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN NORTH
PLATTE.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4152 9959 4156 9922 4145 9921 4139 9919
      4114 9920
TIME...MOT...LOC 0113Z 329DEG 47KT 4138 9922

HAIL...1.00IN
WIND...60MPH

$$

JACOBS
166 
WWUS53 KLBF 100134
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
834 PM CDT WED JUL 9 2014

NEC041-100145-
/O.CON.KLBF.SV.W.0232.000000T0000Z-140710T0145Z/
CUSTER NE-
834 PM CDT WED JUL 9 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
CUSTER COUNTY UNTIL 845 PM CDT...

AT 832 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MASON CITY...
AND MOVING SOUTHEAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
GAVIN SIDING.

THIS INCLUDES HIGHWAY 2 BETWEEN MILE MARKERS 303 AND 307.

THIS INCLUDES HIGHWAY 92 BETWEEN MILE MARKERS 302 AND 308.

THIS INCLUDES HIGHWAY 183 BETWEEN MILE MARKERS 93 AND 97.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN NORTH
PLATTE.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4138 9945 4142 9922 4139 9920 4139 9919
      4114 9920
TIME...MOT...LOC 0135Z 335DEG 41KT 4124 9920

HAIL...1.00IN
WIND...60MPH

$$

JACOBS
028 
WWUS53 KLBF 100141
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
841 PM CDT WED JUL 9 2014

NEC041-100151-
/O.EXP.KLBF.SV.W.0232.000000T0000Z-140710T0145Z/
CUSTER NE-
841 PM CDT WED JUL 9 2014

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL CUSTER COUNTY
WILL EXPIRE AT 845 PM CDT/745 PM MDT/...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1 AM CDT.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTH PLATTE.

LAT...LON 4138 9945 4142 9922 4139 9920 4139 9919
      4114 9920
TIME...MOT...LOC 0141Z 335DEG 41KT 4118 9916

$$

JACOBS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 3:18 PM CDT, 4 hours 41 minutes earlier.

Area forecast discussion, Jul 9, 3:18 PM CDT, 4 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
318 PM CDT WED JUL 9 2014

.SYNOPSIS...
ISSUED AT 318 PM CDT WED JUL 9 2014

H5 ANALYSIS FROM THIS MORNING HAS A CONTINUATION OF THE
RIDGE/TROUGH REGIME ACROSS THE CONUS. A TROUGH OF LOW PRESSURE
EXTENDED SOUTH FROM NORTHERN CANADA INTO THE OHIO VALLEY. RIDGING
EXTENDED NORTH FROM HIGH PRESSURE LOCATED OVER SRN UTAH INTO
NORTHERN PORTIONS OF ALBERTA AND SASKATCHEWAN. ACROSS THE CENTRAL
AND NORTHERN PLAINS...A NICE 40 TO 45 KT SPEED MAX EXTENDED FROM
WESTERN NEBRASKA NWD INTO WESTERN SD AND MT. THIS FEATURE ALONG WITH
A VERY WEAK CAP...HAS SUPPORTED CONVECTION ACROSS NORTHERN AND
EASTERN PORTIONS OF THE FORECAST AREA THIS MORNING AND THIS
AFTERNOON. SO FAR...STORMS HAVE LARGELY REMAINED BELOW SEVERE LIMITS
THROUGH THE MORNING...HOWEVER...WITH INCREASED HEATING THIS
AFTERNOON...STORMS HAVE INCREASED IN STRENGTH GIVEN THE DECENT
DEGREE OF BULK SHEAR. AS OF 3 PM CDT...UNDER PARTLY TO MOSTLY
CLOUDY SKIES...TEMPERATURES RANGED FROM 62 IN RAIN COOLED AIR AT
AINSWORTH...TO 90 AT IMPERIAL.

&&

.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 318 PM CDT WED JUL 9 2014

TONIGHT AND THURSDAY...PRECIPITATION CHANCES TONIGHT
AND TOMORROW AFTERNOON ARE THE MAIN FORECAST CONCERNS. FOR
TONIGHT...THUNDERSTORM CHANCES WILL CONTINUE THROUGH LATE EVENING
AND MAY POSSIBLY CONTINUE INTO THE OVERNIGHT WITH THE PRESENCE OF A
LOW LEVEL JET ANCHORED ACROSS SOUTHERN NEBRASKA. ATTM CONFIDENCE IN
PCPN PERSISTING INTO THE OVERNIGHT IS NOT HIGH ATTM AS THE NAM SOLN
IS A TAD FARTHER EAST WITH ITS LOW LEVEL JET AND THE HRRR SOLN
PUSHES THIS ACTIVITY SOUTH OF THE AREA BY LATE EVENING. THURSDAY
MORNING WILL BE QUIET ACROSS WESTERN AND NORTH CENTRAL
NEBRASKA...HOWEVER...BY THURSDAY AFTERNOON...SURFACE HEATING AND THE
APPROACH OF AN UPPER LEVEL DISTURBANCE...WILL STEEPEN LAPSE RATES
ACROSS THE WESTERN FORECAST AREA BY 21Z THURSDAY. H85 TO H7 LAPSE
RATES WILL APPROACH 9.5 TO 10C THURSDAY AFTERNOON. IN ADDITION...THE
CAP WILL WEAKEN INVOF A SURFACE TROUGH MID AFTERNOON THURSDAY.
ATTM...THUNDERSTORMS ARE EXPECTED TO INITIATE MID AFTERNOON IN THE
PANHANDLE AND TRACK EAST. ATTM...WILL CONFINE PRECIP CHANCES TO THE
WESTERN HALF OF THE FORECAST AREA...AS LOCATIONS IN THE EAST ARE
STRONGLY CAPPED THURSDAY AFTERNOON.

.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 318 PM CDT WED JUL 9 2014

THURSDAY NIGHT THROUGH SATURDAY NIGHT...THE MAIN FORECASTING
CHALLENGE CONTINUES TO BE PRECIPITATION CHANCES AS THE FORECAST AREA
REMAINS IN NORTHWESTERLY AND WEST NORTHWESTERLY FLOW ALOFT. A
FRONTAL BOUNDARY WILL PUSH SOUTH ACROSS WESTERN AND NORTH CENTRAL
NEBRASKA THURSDAY NIGHT AND WILL BE THE FOCUS FOR SHOWER AND
THUNDERSTORM DEVELOPMENT THURSDAY NIGHT INTO FRIDAY MORNING. STRONG
STORMS WILL BE POSSIBLE INVOF THE FRONT THURSDAY EVENING...WITH 35
TO 45 KTS OF DEEP LAYER SHEAR THURSDAY EVENING. INTO THE OVERNIGHT
HOURS...A STRONG LOW LEVEL JET EXTENDING FROM SWRN NEBRASKA INTO
NERN NEBRASKA...WILL ALLOW THE THREAT FOR STORMS TO
CONTINUE...HOWEVER...THE THREAT FOR SEVERE STORMS WILL DIMINISH AS
DEEP LAYER SHEAR DECREASES TO 20 TO 30 KTS OVERNIGHT. ON
FRIDAY...THE FRONT WILL STALL EITHER IN SOUTHWESTERN KS TO SERN
NEBRASKA PER THE NAM SOLN OR FROM NWRN KS INTO SOUTH CENTRAL
NEBRASKA PER THE GFS SOLN. THE GFS GENERATES A NICE AREA OF POST
FRONTAL MID LEVEL LIFT NORTH OF THE FRONT ACROSS CENTRAL AND
NORTHERN NEBRASKA FRIDAY AFTERNOON INTO FRIDAY NIGHT...WHILE THIS IS
LARGELY ABSENT IN THE NAM SOLN. EVEN WITH A MODEL COMPROMISE AND THE
FRONT ACROSS NORTHERN KS...DECENT MID LEVEL LIFT AND WARM AIR
ADVECTION NORTH OF THE FRONT ACROSS THE FORECAST AREA PER THE GFS SOLN IS
HARD TO IGNORE. WITH THIS IN MIND...WILL CONTINUE POPS FRIDAY
AFTERNOON INTO FRIDAY NIGHT. ON SATURDAY...THE FRONT WILL WASH
OUT...ALLOWING SRLY WINDS TO SURGE NORTH INTO THE PANHANDLE. THETA E
RIDGING AND INCREASED MOISTURE WILL BUILD NORTH INTO THE PANHANDLE
AS WELL LEADING TO 1500 TO 2500 J/KG CAPES SATURDAY AFTERNOON.
THUNDERSTORMS SHOULD INITIATE QUICKLY LATE SAT AFTERNOON...WITHIN A
WEAKLY CAPPED AREA IN THE PANHANDLE AND WESTERN SANDHILLS. THIS
ACTIVITY WILL TRANSITION EAST SAT EVENING AND HAS THE POTENTIAL TO
BE SEVERE WITH FCST DEEP LAYER SHEAR OF 40 TO 50 KTS.

SUNDAY THROUGH WEDNESDAY...A STRONG UPPER LEVEL LOW OVER THE HUDSON
BAY WILL DROP SOUTH INTO WESTERN ONTARIO. THIS WILL FORCE A STRONG
NRN STREAM COLD FRONT INTO THE REGION SUNDAY AFTERNOON INTO SUNDAY
NIGHT. THUNDERSTORMS MAY DEVELOP ALONG AND BEHIND THIS FEATURE
SUNDAY AND SUNDAY NIGHT AND WILL SHIFT SOUTH BY MONDAY MORNING. HIGH
AMPLITUDE NORTHWESTERLY FLOW ALOFT WILL DEVELOP ACROSS THE HIGH
PLAINS MONDAY. ANY STORMS WHICH DO FIRE TO THE WEST UNDERNEATH THE
THETA E AXIS...SHOULD STAY MAINLY OFF TO THE WEST OF THE FORECAST
AREA GIVEN THE NWRLY STEERING WINDS. WITH THIS IN MIND...WILL KEEP
THE HIGHEST POPS IN THE PANHANDLE AND FAR SOUTHWEST. MUCH COOLER
TEMPERATURES WILL DEVELOP BEHIND THE FRONT WITH 70S FOR HIGHS
TUESDAY AND WEDNESDAY OF NEXT WEEK AND POPS GENERALLY CONFINED TO
THE HIGHER TERRAIN OF COLORADO AND SERN WYOMING.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 1227 PM CDT WED JUL 9 2014

THUNDERSTORMS...POSSIBLY SEVERE...ARE EXPECTED TODAY ACROSS MUCH
OF WESTERN AND NORTH CENTRAL NEBRASKA LATE THIS AFTERNOON AND
EVENING. THE CONVECTIVE ALLOWING MODELS CONTINUE TO INDICATE
FURTHER DESTABILIZATION OF THE ATMOSPHERE THIS AFTERNOON...WITH A
CONVECTIVE CLUSTER/S FORMING INVOF THE SANDHILLS REGION AND/OR SW
NEBRASKA AND MOVING SOUTHEAST THIS EVENING. LARGE HAIL AND GUSTY
ERRATIC WIND WOULD BE EXPECTED WITHIN OR NEAR ANY STORM. OTHERWISE
WERE WATCHING STORMS THAT MAY IMPACT KVTN OR KANW EARLY THIS
AFTERNOON...THESE STORMS WILL BE STRONG...WITH THE POTENTIAL OF
HAIL...BRIEF VISIBILITY RESTRICTIONS AND GUSTY WIND. CONDITIONS WILL
QUIET THIS EVENING...BUT SOUTHERLY TO SOUTHEASTERLY WINDS AOA
10KTS CAN BE EXPECTED THROUGH THE REMAINDER OF THE FORECAST
PERIOD.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...CLB
SHORT TERM...CLB
LONG TERM...CLB
AVIATION...JACOBS
Hazardous weather outlook, Jul 9, 3:41 PM CDT, 4 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
341 PM CDT WED JUL 9 2014

NEZ004>010-022>029-035>038-056>059-069>071-094-102330-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
341 PM CDT WED JUL 9 2014 /241 PM MDT WED JUL 9 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

THUNDERSTORMS WILL BE POSSIBLE THIS EVENING ACROSS ALL OF WESTERN
AND NORTH CENTRAL NEBRASKA. THE MAIN AREA OF CONCERN FOR SEVERE
STORMS IS SOUTH OF A LINE FROM HAY SPRINGS...TO AINSWORTH...TO
ONEILL. LARGE HAIL AND DAMAGING WIND GUSTS ARE THE MAIN SEVERE
THREATS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

STRONG THUNDERSTORMS ARE POSSIBLE THURSDAY AND FRIDAY ACROSS THE
OUTLOOK AREA. AT THIS TIME...THE THREAT OF WIDESPREAD SEVERE
WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THROUGH THIS EVENING FOR
LOCATIONS SOUTH OF A LINE FROM HAY SPRINGS...TO AINSWORTH...TO
ONEILL.

GET YOUR WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

CLB

In the hours before

Local storm report, Jul 9, 7:20 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
720 PM CDT WED JUL 09 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0708 PM     HAIL             13 SE ROSE              42.04N 99.35W
07/09/2014  M1.00 INCH       LOUP               NE   PUBLIC

            NICKEL TO QUARTER SIZE HAIL. HEAVY RAIN TOO.

&&

SJACOBS
Special weather statement, Jul 9, 7:27 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
727 PM CDT WED JUL 9 2014

NEZ009-010-100115-
HOLT NE-ROCK NE-
727 PM CDT WED JUL 9 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ROCK AND CENTRAL
HOLT COUNTIES UNTIL 815 PM CDT...

AT 722 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR NEWPORT...OR 13 MILES EAST OF BASSETT...
MOVING SOUTHEAST AT 25 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  ATKINSON...
  AMELIA...

THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 263 AND 296.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

JACOBS
Local storm report, Jul 9, 7:34 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
734 PM CDT WED JUL 09 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     TSTM WND GST     5 NE TAYLOR             41.82N 99.31W
07/09/2014  E60 MPH          LOUP               NE   TRAINED SPOTTER

&&

JGOMEZ
Special weather statement, Jul 9, 7:48 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
748 PM CDT WED JUL 9 2014

NEZ038-100130-
CUSTER NE-
748 PM CDT WED JUL 9 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CUSTER COUNTY UNTIL
830 PM CDT...

AT 745 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR OCONTO...OR 18 MILES SOUTH OF BROKEN BOW...
MOVING SOUTHEAST AT 25 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  BUCKEYE...
  BURR OAK...
  CUMRO...
  INTERSECTION OF HIGHWAY 183 AND CUMRO ROAD...
  BLOCK HILL BASIN...

THIS INCLUDES HIGHWAY 183 BETWEEN MILE MARKERS 73 AND 83.

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

JACOBS
Local storm report, Jul 9, 7:53 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
753 PM CDT WED JUL 09 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     HAIL             BRADY                   41.02N 100.37W
07/09/2014  E1.00 INCH       LINCOLN            NE   PUBLIC

&&

JGOMEZ
Special weather statement, Jul 9, 7:54 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
754 PM CDT WED JUL 9 2014

NEZ038-100145-
CUSTER NE-
754 PM CDT WED JUL 9 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CUSTER COUNTY UNTIL
845 PM CDT...

AT 750 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR COMSTOCK...OR 13 MILES SOUTHEAST OF
TAYLOR...MOVING SOUTHEAST AT 25 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  COMSTOCK...
  WESTERVILLE...
  WESCOTT...
  ARCADIA DIVERSION DAM STATE WILDLIFE MANAGEMENT AREA...

THIS INCLUDES HIGHWAY 92 BETWEEN MILE MARKERS 307 AND 308.

THIS INCLUDES HIGHWAY 183 BETWEEN MILE MARKERS 97 AND 116.

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

JACOBS

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 7:00 PM CDTFlash Flood WarningLBFBoyd, Garfield, Holt, Keya Paha, Loup, Rock and 1 more6 hr
Jul 9, 7:14 PM CDTSevere Thunderstorm WarningLBFCuster, Garfield, Loup46 min
Jul 9, 7:19 PM CDTSevere Thunderstorm WarningLBFCuster, Lincoln56 min
Jul 9, 7:42 PM CDTSevere Thunderstorm WarningLBFFrontier, Hayes, Lincoln63 min
Jul 9, 7:57 PM CDTSevere Thunderstorm WarningLBFCuster33 min
Jul 9, 8:38 PM CDTSevere Thunderstorm WarningLBFCuster52 min
Jul 9, 8:40 PM CDTSevere Thunderstorm WarningLBFCuster, Garfield, Loup50 min
Jul 9, 8:45 PM CDTSevere Thunderstorm WarningLBFFrontier, Hayes60 min
Jul 9, 9:17 PM CDTSevere Thunderstorm WarningLBFCuster43 min
Jul 9, 9:58 PM CDTSevere Thunderstorm WarningLBFCuster47 min
Jul 9, 10:21 PM CDTSevere Thunderstorm WarningLBFBlaine, Custer39 min
Jul 9, 11:01 PM CDTSevere Thunderstorm WarningLBFBlaine, Custer44 min
Jul 9, 11:24 PM CDTSevere Thunderstorm WarningLBFCuster51 min
Jul 9, 11:45 PM CDTSevere Thunderstorm WarningLBFCuster45 min
Jul 9, 11:53 PM CDTSevere Thunderstorm WarningLBFCuster52 min
Jul 10, 12:11 AM CDTSevere Thunderstorm WarningLBFCuster34 min
Jul 10, 12:21 AM CDTSevere Thunderstorm WarningLBFCuster39 min
Jul 10, 12:53 AM CDTSevere Thunderstorm WarningLBFCuster52 min
Jul 10, 1:24 AM CDTSevere Thunderstorm WarningLBFCuster66 min
Jul 10, 2:12 AM CDTSevere Thunderstorm WarningLBFCuster45 min
Jul 10, 2:44 AM CDTSevere Thunderstorm WarningLBFCuster, Lincoln, Logan61 min
Jul 10, 2:54 AM CDTSevere Thunderstorm WarningLBFCuster, Lincoln27 min
Jul 10, 4:09 AM CDTSevere Thunderstorm WarningLBFBrown, Cherry42 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.